MAUDE Adverse Event Report: DEPUY SYNTHES SPINE EXPEDIUM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

DEPUY SYNTHES SPINE EXPEDIUM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 187701015
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 10/25/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is available for evaluation.Investigation will be conducted.Follow up will be filed with investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2016, surgery for scoliosis was performed using the expedium system.The fixed area was t11 ¿ l4.Recently, surgeon confirmed through an x-ray that set screws (part#: unk) fixed at caudal end were loosened and that rods had moved in upper position, resulting in loss of the corrective force.The surgeon decided to conduct re-operation next week because such loosened set screws might contact the heart of the patient.He will use non-j&j replacements at the re-operation scheduled next week.
 
Additional Manufacturer Narrative
Visual examination of the returned device revealed minor signs of damage, consistent with operative usage.The set screw shows rod striations indicative of proper tightening.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause for the loosening cannot be determined.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EXPEDIUM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7050002
Report Number1526439-2017-11018
Device Sequence Number1571512
Product Code KWQ
UDI-Device Identifier10705034138336
UDI-Public(01)10705034138336
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K041205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number187701015
Device Catalogue Number187701015
Device Lot Number104454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2017
Initial Date Received by Manufacturer 10/25/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date01/19/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;